Not sure if the pill is doing strange things to my mood.(24 Posts)
I have been on cerezette for a good few months now, and other than nuisence bleeding, I thought it was suiting me ok.
I have noticed myself getting quite low & over paranoid about things just recently, which isn't really like me. I can get over paranoid about my new relationship without any real reason, and quite low & tearful. I know deep down it is all silly, but can't help myself. The next day I can be totally fine.
I am normally made of much stronger stuff & once out of my silly moments, I can't believe how I was. Thought it couldn't be the pill because I wasn't like this all the time, but on looking this pill up on here, I see that others have had similar problems.
I know I have other stuff going on, but I have always coped ok, so these very low moments are quite out of character.
would be interested to hear of others experiences on this pill. I am seriously starting to wonder if it is partly responsible for these strange dips in my mood.
possibly, as depression can be a side effect of progestogen only contraception. I had similar problems on the micronor pill. You may as well sort out other contraception and see if a few months without the cerazette make any difference.
I was thinking of keeping a watch on how often these low spells occur, and mentioning it to the doctor/nurse at my next pill check in 2 months time.
It may not be linked to the pill at all, but is not like me to get so low about often quite trivial matters.
This is interesting - after over 10 years without the pill - I have started taking femodette (are they similar with a similar ending?!) for the last 2 weeks to control my periods, and I can bearly function - I want to cry and shout at the tinyiest things. I like to think I'm strong and organized too - but now feel terrible.
Oh dear, that doesn't sound good, MJD. Is it constant or does it come in phases?
Some days I can feel fine, then other days I feel terrible.
I went back to my usual pill after having ds1 but never really settled with it. Previously I had been fine but after the break having ds I always felt odd on it. Nothing I could really put my finger on, just not quite right. It was Logynon I think, or Microgynon so not the same pill.
Am interested to read the OP, as I have just been prescribed Cerazette to help with my over-long periods, and am nervous about taking it and the possible side-effects (I've never been on the pill before apart from very briefly about 15 years ago).
My GP did warn me that many of the side effects do settle down after about 3 months, so not to worry too much if I experience them at first. But it sounds like the opposite may be true for you PinkChampagne.
I think if it was me I'd try a different pill - there are hundreds of them after all.
I was on many different pills for many years and I am convinced that it affected me in many of the ways you descibed in OP.
I am so happy to be off them. Funny thing, as soon as I stopped taking it I met my DP and still together now. sometimes I think I was too paranoid, because of pill, with all my exes but we'll never know!
I imagined/felt my mood was lowered by the pill - not sure if it was really, or not - but it might be.
Another possibility is that being in a relationship is bringing things up in your subconscious that relate to deeper stuff, I don't know, just a thought.
Relationships are funny things!
It could be the stage I'm at in my relationship that is bringing out strange insecurities I guess. It is the first relationship I have had since my marriage break up, so I guess it is natural to feel a little more vulnerable. It is just that I have odd times of horrible lows & feel paranoid about silly things. I used to think of myself as an emotionally strong person, so this is all quite out of character for me.
Sometimes deep in my head I know I am being silly, but can't snap myself back to normal. Think I best just keep a bit of an eye on how often this is happening & maybe have a word with my doctor if it continues.
I had huge mood problems on the pill. Was on it for maybe 5 years before it really hit me that it was the pill. def worth charting your moods to see if it is cycle related. I had weeks when I snapped at anybody over anything. the next week I cried all the time (literaly, at uni I couldn't make the 5 min walk from lectures to my room without crying. Came off the pill and felt a difference right away, within a couple of cycles felt normal again. Took a lot longer to rebuild my life though.
Do check it out, can always come off it for say 3 cycles and see if you notice a difference.
How awful, Indith.
I am definitely going to keep a watch on my moods over the next couple of months.
I had the same problem with Micronor (a progesterone only pill) and then Femulen. Micronor turned me into a weepy depressed mess - I wanted to die and would sit there crying at 3am. Femulen I was on for 4 years, but then ran out on holiday. 2 weeks later I was much better, although I hadn't realised I had been so ruled by it (extremes of emotion). When I started taking it again, the mood swings started again and still weren't gone after a month. DP threw them in the bin as he'd liked having the 'old me' back! We thought that's just how I was from now on. Won't touch any pills now with a bargepole!
I have actually posted a warning message about cerazette on the postnatal board after it sent me into suicidal depression! Might be worth a look as lots of other people have added their messages on this thread too....
I'll try to link www.mumsnet.com/Talk/2330/397249?ts=1205755230297
I stopped taking Cerazette after a week as it made me feel very weird and angry - very effective contraception as I couldn't stand dh or the kids! I'd get it changed as it's nasty stuff.
That's scary stuff, RF! If I had read all that before going to the doctors, there is no way I would have started this pill!!
I thought it was suiting me at first, other than not knowing where you were with your periods, but have noticed some horrible low moments over the last few months. I am normally someone who can cope with a lot, so getting all upset & paranoid over silly things was not like me at all. Thought it may have been the pill, but because I could snap right out of them the next day, I decided it was maybe just me having a silly moment. However, on reading your thread, it appears others have experienced similar mood swings - one day all upset & angry, and the next moment feeling fine, which makes me feel it maybe is all pill related.
I definatly think that the pill makes me depressed, but unfortunatly it is the only thing that helps with period pains, so I have to take it.
Pinkchampagne, if you suspect it might be the pill then you could always come off it for a few weeks and see if your moods level out. (obviously use alternative contraception!) I am still quite alarmed at just how bad an effect it had on me. My DH said that he was terrified of what was happening to me - we just thought it was PND though. I am normally pretty even tempered and it takes an awful lot to get me to lose my patience with the children, but it was happening a lot. Within days of coming off the pill I was totally back to normal. Very scary - as I said on the other thread, I have yellow carded this drug as it needs to be listed in the side-effects that this drug can cause anxiety and depression. I recommend anyone else who feels a pill has had an adverse effect on them should do the same.
Sorry, if I seem a bit preachy but I can't believe I could have killed myself or injured one of my children because of a contraceptive!
HI PC - I have just come off the pill (Trinordial) and I am shocked at how different I feel.
I had days where I literally did not know how to get up in the morning, and I felt so low and so depressed - I used to think of them as black days. But, I came off the pill last month, and now having had 6 weeks off it, I am a different person. I still feel lowish, sometimes, but nothing like I did feel. It makes me sad, in a way, that I've wasted the last few years (when my dc were little and I should have been enjoying them) on a pill that made me go bonkers.
Hated being on the pill. no sex drive, moods up and down all the time. Condoms are the way forward! Would come off them if I were you.
Hi there- just reading all the posts about the effects of the pill on our bodies- well I have been on Femulen for only a few months, (I'm breastfeeding my 9 mth old) but like the Cezarette it was the cause of all my anxiety feelings .I felt breathless, particuarly in the evenings, had a seized and tired back constantly, and had awful feelings of dullness and lifelesness inside- like I was no-one and my husband was useless and couldn't help me enough- a real feeling of despair as I was so exhausted and negative towards everything. I came off the pill on Sunday- and on Tuesday I felt shivery and achy- i slept all day yesterday and now have a sore throat and a few mouth ulcers. I think my body is trying to expel the drug from my system- Please don't let these pills and drugs control your lives- just use condoms!
I came off Micronor 5 days ago after reading other posts, and I haven't felt this good for ages. I had this constant felling of tension in my chest, I was tired all the time, felt panicky in crowded shops and lost it all the time with the kids for the slightest little thing. This was not me, I'm usually a calm, laid back patient person and this pill was turning me into a Monster.
My only dilema now is what to use instead as I don't want anymore kids but I don't want the hormones either. Does anyone have any experience with the cap/diaphram?
Join the discussion
Please login first.